We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Regular phase in a model of microtubule growth.

Hryniv, Ostap (2012) 'Regular phase in a model of microtubule growth.', Markov processes and related fields., 18 (2). pp. 177-200.


We study a continuous-time stochastic process on strings made of two types of particles, whose dynamics mimics the behaviour of microtubules in a living cell; namely, the strings evolve via a competition between (local) growth/shrinking as well as (global)hydrolysis processes. We show that the velocity of the string end, which determines the long-term behaviour of the system, depends analytically on the growth and shrinking rates. We also identify a region in the parameter space where the velocity is a strictly monotone function of the rates. The argument is based on stochastic domination, large deviations estimates, cluster expansions and semi-martingale techniques.

Item Type:Article
Keywords:Microtubules, Phase transition, Birth-and-death process, Stochastic domination, Coupling, Cluster expansions.
Full text:Full text not available from this repository.
Publisher Web site:
Date accepted:No date available
Date deposited:No date available
Date of first online publication:2012
Date first made open access:No date available

Save or Share this output

Look up in GoogleScholar